MAUDE Adverse Event Report: ABBOTT VASCULAR INC. TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012271-15
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a mildly tortuous lesion in the distal right coronary artery.The 2.25x15mm rx trek balloon dilatation catheter (bdc) was advanced to the target lesion and inflated however the balloon ruptured during the first inflation at 8 atmospheres.The bdc was removed without issue.The procedure was completed using non-abbott devices.There were no reported adverse patient effects and no clinically significant delays in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and results of the complaint investigation there is no indication the reported balloon rupture is related to a potential product quality issue.Possible factors that could contribute to balloon material ruptures include, but are not limited to, balloon damage during processing of the balloon material, inflation technique, interactions with other devices or patient anatomy.In this case, a conclusive cause for the reported balloon rupture could not be determined since the device was not returned for analysis.Based on the reported information, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20344795
Report Number2024168-2024-11530
Device Sequence Number8055157
Product Code LOX
UDI-Device Identifier08717648138225
UDI-Public(01)08717648138225(17)270331(10)40404G1
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012271-15
Device Catalogue Number1012271-15
Device Lot Number40404G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/17/2024
Initial Report FDA Received Date10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown